I was diagnosed with Hashimoto's after my second miscarrage when My TSH was 6. Started Synthroid 25 mcg until my second pregnancy went TSH 6 so my Synthroid was inc. to 50 mcg. I was coping on this dosage but still suffering from significant cold intolerance,constipation, memory problems, loss of hair volume,lingering postpartum depression, hypotension (always 90/60---I'm 5' weigh 107). I hit a very stressful(2 special needs kids)time in my life beginning 2 yrs ago and my symptoms worsened. While learning to deal with stress I decided to go to an Endocrinologist to see if that would help. My Endo considering my situation and money issues recommended Armour and placed me on 90 mg. WOW my energy improved, my memory issues stopped, cold intolerance got tolerable, and constipation became more reasonable and my depression improved. I was titrated From December to March and finally landed on Armour 45 mg. During this time I developed dry eyes and was placed on Thera Tears fish oil by my Opthmologist. This CURED my depression completely. However, the end of June I had an exhaustion spell 2.5 wks then it lifted. Then in August it hit..terrible muscle fatigue, non restorative sleep, chest wall pain, orthostatic hypotension, headaches, dizzyness, my hair is very thin and fine, finger tips turning blue on occasion. I couldn't climb stairs or place my 2 yr old in a car w/o exhaustion. My Armour was recuced to 30 mg. Symptoms are slowly receding. How long until I will feel normal again? Isit normal for the above symptoms to return and ease during this time? Is this a pure thyroid issue?
If you are pregnant -- monitoring the thyroid status is very important -- keep the TSH around 1.0.
Even non-pregnant, the TSH goal is the same, but there is only one patient (not two) so the stress is less.
It takes 2-6 weeks to notice a change after thyroid med adjustments.
Hard to know if this is all thyroid or if something else is influencing this. Once TSH stable on armour (or whatever med you end up on) - re-evaluate the way you feel and consider the need to look into other causes.
Often adrenal problems appear with treatment of hypothyroid. According to the Physician's Desk Reference and the dosing info on all thyroid meds, adrenal problems should be ruled out and/or addressed prior to thyroid treatment.
It might be wise to look into this. I have experienced this when on Armour and needed to take physiologic (NOT pharmacologic) doses of hydrocortisone to assist the adrenals (see Safe Uses of Cortisol by William Jeffries). Unfortunately, it is difficult to find a dr. who is experienced in treating adrenals and comfortable using physiologic doses of hydrcortisone.
Once the adrenals were assisted, I was then able to increase the Armour. Many people require more Armour than you are on.
Because Armour has T3, the active thyroid hormone, the TSH will be suppressed, so free T3 & free T4 should be used to measure thyroid function.
from 90 to 45? That's backwards.
>>titrated From December to March and finally landed on Armour 45 mg. However, the end of June I had an exhaustion spell 2.5 wks then it lifted. Then in August it hit..terrible muscle fatigue, non restorative sleep, chest wall pain, orthostatic hypotension, headaches, dizzyness, my hair is very thin and fine, finger tips turning blue on occasion. I couldn't climb stairs or place my 2 yr old in a car w/o exhaustion. My Armour was recuced to 30 mg. Symptoms are slowly receding.<<
If they are receding I doubt it is because of reducing your Armour dosing. If you spend some time at stopthethyroidmadness.com and read the stories of people living with hypothyroid and Hashi's for years and their experiences, your symptoms are all from low thyroid and you probably weren't taking enough Armour.
The TSH is probably going to be thrown out as a determinant of thyroid problems. It is an unreliable determinant of how much thyroid hormone is actually getting to your cells because there are several steps after the production of the original hormone before the hormone gets to the cells, if it ever does. Hashi's makes lab values even less reliable for a variety of reasons you can read about at that wonderful site.
The Hormone Solution, by Dr. Thierry Hertoghe, describes his many years of using labs to detect thyroid problems, and how the "normal" ranges aren't necessarily "good health" ranges and how the TSH isn't reliable. He is hypo himself and I've found doctors who are are much more empathetic and understand the problem much better.
I hope you're doing better, but I wouldn't go off or reduce Armour, especially with Hashi's. I'd keep increasing it until I felt terrific. Read up at that web site, there are hundreds of people there with your problem and they'll tell you: more Armour not less is what's going to help you. You need thyroid hormone!
(I've been living there for a month since being diagnosed. They saved my life because my doctor wasn't going to treat me even though I was almost a vegetable and couldn't work, I'm a programmer: doc the TSH just didn't look bad enough! I came to life after starting Armour, and have a doctor who is Hypo himself now.)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.